?

Log in

No account? Create an account

Previous Entry | Next Entry

Well, I suppose it was pretty much inevitable.  Went to my doctor's appointment this morning, and he said "Here's your new insulin pen, have fun injecting 60 units of this every morning, call me in a week or so if you still don't see your blood sugar levels going down."  Well, darn.  I really was hoping to not have to go this route, and really had managed to avoid it for 10 years now as a type 2 diabetic.

So, the doc gives me the sample pen and the prescription for more pens and needles, and I wander off to the pharmacy.  Pick up the needles and have a bit of apprehension - these things look pretty long.  Considerably longer than the lancets I use to check my blood sugar in the mornings, and those can sting a bit from time to time.  But, set it up and stick it in, and whee!  You really don't feel a thing with these microfine needles.  Very nice!

Now, if only it, yanno, works.  Fingers crossed!

Comments

( 6 comments — Leave a comment )
recran
Oct. 23rd, 2008 06:09 pm (UTC)
YUCK! is it possible this is a temporary thing and you can do something so you don't have to keep sticking yourself?
lawrence520
Oct. 23rd, 2008 06:15 pm (UTC)
*shrug* Possible, yes. I'm supposed to check in after a week or two on insulin and let him know how things are going. If my blood sugar goes down, the dosage may get adjusted down and/or I may get to stop taking it at all.

We'll see!
griffdog
Oct. 23rd, 2008 06:28 pm (UTC)
good luck. needles bug me. it's why I dislike giving blood, though I still do it.
lawrence520
Oct. 23rd, 2008 06:35 pm (UTC)
Yeah, needles aren't my favorite thing either (definitely my least favorite of the sharp pointy things). And I was a little nervous after my last blood test - stick didn't go so well, vein rolled and I ended up with a couple of fairly spectacular bruises.

The one self-injection I've had to do went very well, though. And I have to do something - apparently, the high blood sugar is totally screwing up my body's recovery system, so I'm getting sick more and staying sick longer, which REALLY annoys me.
artaxastra
Oct. 23rd, 2008 07:21 pm (UTC)
I'm so sorry! I know you really wanted to avoid this. But I hope the insulin will make you feel better and give you your old resilence back.
lawrence520
Oct. 23rd, 2008 08:42 pm (UTC)
Here's hoping!
( 6 comments — Leave a comment )